Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 13, 2012, 6:49 PM CDT for McIntosh County, Muskogee County, Oklahoma. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2012, 6:49 PM CDT (23:49 UTC)
- Expired
- Jul 13, 2012, 7:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Tulsa, OK
Counties McIntosh County, OK, Muskogee County, OK
The radar
The Tulsa radar (KINX), 101 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1614 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
545
WWUS84 KTSA 132349
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
649 PM CDT FRI JUL 13 2012
OKZ066-068>074-140045-
ADAIR OK-CHEROKEE OK-HASKELL OK-MCINTOSH OK-MUSKOGEE OK-OKMULGEE
OK-PITTSBURG OK-SEQUOYAH OK-
649 PM CDT FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN CHEROKEE...SOUTHERN MUSKOGEE AND NORTHWESTERN
SEQUOYAH
IN SOUTHEAST OKLAHOMA
NORTHWESTERN HASKELL...MCINTOSH AND NORTHEASTERN PITTSBURG
IN NORTHEAST OKLAHOMA
SOUTHEASTERN OKMULGEE AND SOUTHWESTERN ADAIR
AT 649 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PIERCE TO BUNCH...MOVING SOUTHWEST AT 15 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...PUMPKIN
CENTER...BUNCH...HOFFMAN...MC KEY...VIAN...GORE...MARBLE CITY...
BOX...COOKSON...EUFAULA...CHECOTAH...HANNA...VERNON...RAIFORD...
VIVIAN...STIDHAM...ONAPA...PIERCE...HITCHITA...RENTIESVILLE...COUNCIL
HILL...PORUM...WARNER...OKTAHA...KEEFETON...WAINWRIGHT...BRAGGS...
WEBBERS FALLS...LAKE EUFAULA STATE PARK...GREENLEAF STATE PARK...LAKE
TENKILLER STATE PARK...CHEROKEE LANDING STATE PARK AND BRUSHY LAKE
STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL AND WIND
GUSTS TO 45 MPH.
LAT...LON 3513 9601 3514 9602 3516 9599 3524 9599
3556 9581 3583 9463 3542 9490 3510 9604
3512 9604
TIME...MOT...LOC 2349Z 035DEG 14KT 3543 9574 3570 9477
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 13, 6:13 PM CDT, 36 minutes earlier.
Area forecast discussion, Jul 13, 6:13 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 613 PM CDT FRI JUL 13 2012 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. SCATTERED THUNDERSTORMS WILL IMPACT NE OK TAF SITES THROUGH 02Z...WHERE BRIEF LIFR VSBYS IN +TSRA WILL BE POSSIBLE ALONG WITH SEVERE GUSTS TO 60 MPH. LESS COVERAGE ACROSS THE SE OK...NW AR...AND WC AR TAF SITES WHERE VCTS OR A CB GROUP WILL BE USED THROUGH 02Z. BEYOND 02Z ...VFR CONDITIONS ARE EXPECTED AS THUNDERSTORM COVERAGE DISSIPATES WITH TIME WITH THE LOSS OF DAYTIME HEATING. && .PREV DISCUSSION... /ISSUED 333 PM CDT FRI JUL 13 2012/ DISCUSSION... ORGANIZED CLUSTER OF SHOWERS AND THUNDERSTORMS SNEAKING UP ON OK/KS BORDER PRESENTLY CONTINUES TO SHOW TENDENCY OF DEVELOPMENT ON THE WESTERN FLANK AS THE WHOLE COMPLEX DIVES SOUTH. THESE STORMS SHOULD CONTINUE TO PUSH SOUTH THIS AFTERNOON THROUGH AXIS OF HIGHEST INSTABILITY ORIENTED NEAR I-44. A LIMITED THREAT WILL EXIST OF DAMAGING DOWNBURSTS WITH DCAPES AROUND 1000 J/KG PRESENT THROUGHOUT EASTERN OK. OTHER TERRAIN FORCED STORMS WILL REMAIN POSSIBLE THROUGH THE LATE AFTERNOON AS WELL. WILL NEED TO INCLUDE A PRE FIRST PERIOD WITH HIGH POPS ACROSS SOME OF NE OKLAHOMA LATE THIS AFTERNOON. TREND SHOULD BE FOR THIS ACTIVITY TO DECREASE AFTER 00Z BUT THERE IS A SHOT AT LEAST OF SOME MAKING IT INTO SE OKLAHOMA AS WELL. MOST IF NOT ALL SHOULD BE GONE AFTER 06Z. UPPER LEVEL LOW ALONG THE TX/LA GULF COAST EXPECTED TO SLIDE WEST THE NEXT COUPLE OF DAYS AND KEEP SMALL CHANCES OF AFTERNOON/EVENING THUNDERSTORMS MAINLY ACROSS SOUTHERN AND EASTERN SECTIONS. THIS ALSO LEADS TO A MODEST BREAK DOWN IN THE UPPER RIDGE AND WILL KNOCK A DEGREE OR TWO OFF AFTERNOON TEMPS IN MOST AREAS. BEYOND THAT STRONG RIDGE EXPECTED TO BUILD BACK OVER THE AREA WITH TRIPLE DIGIT HEAT BOOMING WIDESPREAD NEXT WEEK. OUTSIDE OF URBAN AREAS THE OVERNIGHT LOWS SHOULD REMAIN BELOW 75 THROUGH MID WEEK BUT BY LATE NEXT WEEK HEADLINES MAY BE NEEDED...AND RECENT BIAS ADJUSTMENT TO MEX GUIDANCE SUGGESTS HIGHS WELL OVER 100 BY END OF THE WEEK. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...23
Hazardous weather outlook, Jul 13, 4:54 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
454 PM CDT FRI JUL 13 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
453 PM CDT FRI JUL 13 2012
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS
ONSET...LATE AFTERNOON INTO THE EVENING.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING THROUGH EARLY EVENING.
FIRE WEATHER DANGER.
RISK...LIMITED.
AREA...PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING THROUGH EARLY EVENING.
DISCUSSION...
AN UPPER LEVEL DISTURBANCE TO THE NORTH OF THE AREA SPARKED
THUNDERSTORM ACTIVITY ACROSS KANSAS EARLIER THIS AFTERNOON.
INITIAL THUNDERSTORMS HAVE GENERATED SUFFICIENT OUTFLOW TO FOCUS
ADDITIONAL DEVELOPMENT ACROSS NORTHEAST OKLAHOMA LATE THIS
AFTERNOON. MOST THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS...HOWEVER ONE OR TWO STORMS WILL BE CAPABLE OF PRODUCING
BRIEF SEVERE DOWNBURST WINDS TO 60 MPH INTO THE EVENING HOURS. LOSS OF
DAYTIME HEATING WILL WEAKEN AND GRADUALLY DISSIPATE ONGOING ACTIVITY.
VERY HOT CONDITIONS IN PLA CEAWAY FROM THUNDERSTORMS AND
ASSOCIATED OUTFLOW WILL CONTINUE INTO THE EVENING. AT THAT TIME
NOCTURNAL COOLING WILL BEGIN TO MITIGATE THE HIGHEST HEAT INDEX
VALUES.
A LIMITED FIRE DANGER CONTINUES FOR PORTIONS OF EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS...HIGHER RELATIVE HUMIDITY VALUES
OVERNIGHT WILL RESULT IN A ONLY MODEST OFFSET OF THE FIRE DANGER.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY THROUGH THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL
...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
AFTERNOON HEAT INDICES WILL RANGE FROM 100 TO 105 DEGREES THIS
WEEKEND...AND MAY REACH 105 DEGREES EARLY NEXT WEEK. ISOLATED
THUNDERSTORM POTENTIAL WILL REMAIN LARGELY CONFINED TO THE HIGHER
TERRAIN OF NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.
THE FIRE DANGER WILL GRADUALLY INCREASE OVER THE WEEKEND AND INTO
NEXT WEEK AS WINDS GRADUALLY INCREASE AND THE SOILS DRY OUT FROM
ANY RECENT RECENT RAINFALL.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Jul 13, 5:53 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
553 PM CDT FRI JUL 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND GST JENKS 36.02N 95.97W
07/13/2012 M66.00 MPH TULSA OK ASOS
RIVERSIDE AIRPOST ASOS MEASURED 66 MPH WIND GUST.
&&
BLHSpecial weather statement, Jul 13, 5:57 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
557 PM CDT FRI JUL 13 2012
OKZ070>072-132330-
MCINTOSH OK-MUSKOGEE OK-SEQUOYAH OK-
557 PM CDT FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
NORTHEASTERN MCINTOSH
IN EAST CENTRAL OKLAHOMA
CENTRAL MUSKOGEE AND NORTHWESTERN SEQUOYAH
AT 558 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF WARNER TO WAINWRIGHT...MOVING
SOUTHWEST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...CHECOTAH...HITCHITA...RENTIESVILLE...COUNCIL HILL...
WARNER...OKTAHA...KEEFETON...WAINWRIGHT AND BOYNTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3555 9575 3556 9571 3560 9571 3570 9563
3560 9505 3541 9524 3550 9580
TIME...MOT...LOC 2258Z 045DEG 17KT 3555 9520 3561 9556Special weather statement, Jul 13, 6:16 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
616 PM CDT FRI JUL 13 2012
OKZ068-070>072-140000-
CHEROKEE OK-MCINTOSH OK-MUSKOGEE OK-SEQUOYAH OK-
616 PM CDT FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHERN CHEROKEE...NORTHERN MUSKOGEE AND NORTHWESTERN SEQUOYAH
IN SOUTHEAST OKLAHOMA
NORTHEASTERN MCINTOSH
AT 616 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF CHEROKEE LANDING STATE PARK TO 3
MILES SOUTHWEST OF WAINWRIGHT...MOVING SOUTH AT 10 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...PUMPKIN
CENTER...COOKSON...CHECOTAH...ONAPA...RENTIESVILLE...MUSKOGEE...
COUNCIL HILL...WARNER...OKTAHA...KEEFETON...WAINWRIGHT...BOYNTON...
SUMMIT...BRAGGS...LAKE EUFAULA STATE PARK...GREENLEAF STATE PARK...
LAKE TENKILLER STATE PARK AND CHEROKEE LANDING STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3563 9486 3536 9568 3563 9571 3592 9488
TIME...MOT...LOC 2316Z 355DEG 10KT 3580 9497 3558 9560Special weather statement, Jul 13, 6:17 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
617 PM CDT FRI JUL 13 2012
OKZ064-065-132345-
CREEK OK-OKFUSKEE OK-
617 PM CDT FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN CREEK
IN EAST CENTRAL OKLAHOMA
NORTHERN OKFUSKEE
AT 617 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
SLICK...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...BRISTOW AND SLICK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3595 9637 3590 9616 3585 9617 3585 9619
3578 9619 3559 9624 3565 9651
TIME...MOT...LOC 2317Z 016DEG 14KT 3584 9630Local storm report, Jul 13, 6:21 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
621 PM CDT FRI JUL 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG TULSA 36.13N 95.92W
07/13/2012 TULSA OK PUBLIC
SEVERAL TREES DOWNED AT APARTMENT COMPLEX LOCATED 81ST
AND RIVERSIDE. WIND GUSTED TO 66 MPH AT NEARBY RIVERSIDE
AIRPORT.
&&
PBSSpecial weather statement, Jul 13, 6:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
649 PM CDT FRI JUL 13 2012
OKZ066-068>074-140045-
ADAIR OK-CHEROKEE OK-HASKELL OK-MCINTOSH OK-MUSKOGEE OK-OKMULGEE
OK-PITTSBURG OK-SEQUOYAH OK-
649 PM CDT FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN CHEROKEE...SOUTHERN MUSKOGEE AND NORTHWESTERN
SEQUOYAH
IN SOUTHEAST OKLAHOMA
NORTHWESTERN HASKELL...MCINTOSH AND NORTHEASTERN PITTSBURG
IN NORTHEAST OKLAHOMA
SOUTHEASTERN OKMULGEE AND SOUTHWESTERN ADAIR
AT 649 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PIERCE TO BUNCH...MOVING SOUTHWEST AT 15 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...PUMPKIN
CENTER...BUNCH...HOFFMAN...MC KEY...VIAN...GORE...MARBLE CITY...
BOX...COOKSON...EUFAULA...CHECOTAH...HANNA...VERNON...RAIFORD...
VIVIAN...STIDHAM...ONAPA...PIERCE...HITCHITA...RENTIESVILLE...COUNCIL
HILL...PORUM...WARNER...OKTAHA...KEEFETON...WAINWRIGHT...BRAGGS...
WEBBERS FALLS...LAKE EUFAULA STATE PARK...GREENLEAF STATE PARK...LAKE
TENKILLER STATE PARK...CHEROKEE LANDING STATE PARK AND BRUSHY LAKE
STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL AND WIND
GUSTS TO 45 MPH.
LAT...LON 3513 9601 3514 9602 3516 9599 3524 9599
3556 9581 3583 9463 3542 9490 3510 9604
3512 9604
TIME...MOT...LOC 2349Z 035DEG 14KT 3543 9574 3570 9477The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:17 PM CDT | Special Weather Statement | TSA | Sequoyah | 58 min |
| Jul 12, 8:16 PM CDT | Special Weather Statement | TSA | LeFlore | 59 min |
| Jul 12, 9:13 PM CDT | Special Weather Statement | TSA | LeFlore | 62 min |
| Jul 12, 9:54 PM CDT | Special Weather Statement | TSA | Pushmataha | 66 min |
| Jul 13, 3:46 PM CDT | Special Weather Statement | TSA | Nowata | 29 min |
| Jul 13, 3:59 PM CDT | Special Weather Statement | TSA | Washington | 31 min |
| Jul 13, 4:14 PM CDT | Special Weather Statement | TSA | Washington | 61 min |
| Jul 13, 4:38 PM CDT | Special Weather Statement | TSA | Mayes, Rogers | 37 min |
| Jul 13, 5:00 PM CDT | Special Weather Statement | TSA | Osage | 45 min |
| Jul 13, 5:07 PM CDT | Special Weather Statement | TSA | Mayes | 38 min |
| Jul 13, 5:35 PM CDT | Special Weather Statement | TSA | Tulsa | 40 min |
| Jul 13, 5:39 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 36 min |
| Jul 13, 5:50 PM CDT | Special Weather Statement | TSA | Pawnee | 25 min |
| Jul 13, 5:57 PM CDT | Special Weather Statement | TSA | Muskogee | 33 min |
| Jul 13, 6:16 PM CDT | Special Weather Statement | TSA | McIntosh, Muskogee | 44 min |
| Jul 13, 6:17 PM CDT | Special Weather Statement | TSA | Creek | 28 min |
| Jul 13, 6:50 PM CDT | Special Weather Statement | TSA | Okfuskee | 55 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.